Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|Starna - Sat Nov 07, 2009 5:51 am||
I have been diagnosed with Basilar Artery Migraine (BAM) about 5 years ago. The symptoms included.. severe vertigo, reduced consciousness and slurred speech during an attack, right side (sometimes left instead) of my whole body going numb, walking with a gait, blurred vision and pain in my head. Had a MRI and CT, all clear, I was hospitalised and treated with steriods and instantly the symptoms left. I have since had a relapse about 6 months ago, same deal, in hospital and steriods to the rescue. My current problem is I now have most of symptoms back, without as much dizziness. However I really do not want to be treated with steriods again and wonder why they work anyway? Is there any form of preventive medication I can take? Do you think it is possible that I may have something different then BAM?
|Dr.M.Aroon kamath - Mon Nov 23, 2009 10:52 am||
Basilar artery migraine (BAM) is an entity which has been defined variously. Thus,it is usually the experienced neurologists who would be in a position to diagnose a 'complicated' or 'complex' migraine such as BAM.
Some drugs have been tried in the prophylaxis of BAM, such as...
- Topiramate and
Apart from pharmacological therapy, other modalities have been reported (in some studies) to be beneficial, such as "Biofeedback" techniques, specifically, fingertip warming.
As far as your management is concerned, your doctor would be in the best position to guide you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.